Oklahoma, 2014Drought in Oklahoma, May 1 to 31, 2014
May 1 to 31, 2014 · NWS OUN · 43 events in 43 counties and zones
Despite several rounds of shower and thunderstorm activity, rain was fairly sparse through the month. A bout of very warm temperatures through the first half of the month allowed for substantial surface drying and drought conditions worsened across all of Oklahoma.
Every event with a place to put it; 43 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite several rounds of shower and thunderstorm activity, rain was fairly sparse through the month. A bout of very warm temperatures through the first half of the month allowed for substantial surface drying and drought conditions worsened across all of Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 10:52 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 30, 10:52 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1152 PM CDT WED APR 30 2014
.DISCUSSION...
01 MAY 06Z AVIATION DISCUSSION FOLLOWS...
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS WILL REMAIN
OUT OF THE W/NW OVERNIGHT... LIGHT... BEFORE INCREASING STEADILY
THROUGH SUNRISE. WINDS WILL PICK UP THROUGH MID-MORNING INTO THE
AFTERNOON... WITH SOME GUSTS OF 20 T0 25KTS AT TIMES. WINDS WILL
RELAX LATE IN THE PERIOD AS THE PRESSURE GRADIENT RELAXES ACROSS
THE REGION.
JTK
&&
.PREV DISCUSSION... /ISSUED 857 PM CDT WED APR 30 2014/
DISCUSSION...
ONLY MINOR CHANGES TO GRIDS THIS EVENING. TEMPS EXPECTED TO DROP
INTO THE 30S IN MANY AREAS TONIGHT WITH LIGHT NW WINDS AND MOSTLY
CLEAR SKIES. PATCHY FROST WILL BE POSSIBLE...MAINLY IN AREAS
PROTECTED FROM THE WIND.
02
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 37 67 39 76 / 0 0 0 0
HOBART OK 35 69 39 78 / 0 0 0 0
WICHITA FALLS TX 41 72 43 79 / 0 0 0 0
GAGE OK 33 65 33 78 / 0 0 0 0
PONCA CITY OK 33 65 36 76 / 0 0 0 0
DURANT OK 42 70 45 77 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 30, 8:05 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT WED APR 30 2014
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
905 PM CDT WED APR 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TONIGHT...
.COLD TEMPERATURES...
AREAS OF FROST MAY DEVELOP OVERNIGHT AS TEMPERATURES FALL INTO LOWER
AND MID 30S BY SUNRISE THURSDAY. THE NORTHERN HALF OF OKLAHOMA WILL
HAVE THE BEST CHANCE. IF YOU HAVE PLANTS SENSITIVE TO COLD
TEMPERATURES...COVER OR BRING THEM INDOORS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
.FIRE WEATHER...
THE WILDFIRE DANGER WILL BE ELEVATED ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS SATURDAY THROUGH NEXT TUESDAY. TEMPERATURES
ARE FORECAST TO INCREASE SUBSTANTIALLY OVER THE WEEKEND WITH A
RETURN OF SOUTHERLY WINDS. OUTDOOR BURNING AND OTHER ACTIVITIES
THAT COULD LEAD TO WILDFIRES ARE DISCOURAGED.
.COLD TEMPERATURES...
AREAS OF FROST MAY DEVELOP BY SUNRISE FRIDAY...AS TEMPERATURES FALL INTO
MID 30S IN NORTHERN OKLAHOMA. IF YOU HAVE PLANTS SENSITIVE TO COLD
TEMPERATURES...COVER OR BRING THEM INDOORS.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
11/II
Drought, Ellis
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, D4 (exceptional) drought persisted through the month.
Drought, Roger Mills
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, D4 (exceptional) drought persisted through the month.
Drought, Beckham
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, D4 (exceptional) drought persisted through the month.
Drought, Harmon
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, D4 (exceptional) drought persisted through the month.
Drought, Harper
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, drought conditions worsened. D3 (extreme) to D4 (exceptional) drought prevailed at the beginning of the month, with D4 drought covering the entire county by month's end.
Drought, Woodward
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, drought conditions worsened. D3 (extreme) to D4 (exceptional) drought prevailed at the beginning of the month, with D4 drought covering the entire county by month's end.
Drought, Woods
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, drought conditions worsened. D3 (extreme) to D4 (exceptional) drought prevailed at the beginning of the month, with D4 drought covering the entire county by month's end.
Drought, Alfalfa
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, drought conditions worsened. D3 (extreme) to D4 (exceptional) drought prevailed at the beginning of the month, with D4 drought covering the entire county by month's end.
Drought, Major
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, D3 (extreme) to D4 (exceptional) drought prevailed through the month.
Drought, Dewey
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, D3 (extreme) to D4 (exceptional) drought prevailed through the month.
Drought, Custer
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, D3 (extreme) to D4 (exceptional) drought prevailed through the month.
Drought, Washita
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
With a few rainfall events across the county, some minor drought relief occurred. D3 (extreme) to D4 (exceptional) drought was present at the start of the month, with a reduction to D2 (severe) to D3 drought by the end of the month.
Drought, Kay
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
With a few rainfall events across the county, some minor drought relief occurred. D3 (extreme) to D4 (exceptional) drought was present at the start of the month, with a reduction to D2 (severe) to D3 drought by the end of the month.
Drought, Cotton
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
With very few rainfall events over northwestern Oklahoma, drought conditions worsened. D3 (extreme) to D4 (exceptional) drought prevailed at the beginning of the month, with D4 drought covering the entire county by month's end.
Drought, Greer
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
A few rainfall events over the month allowed for some minor drought relief. D4 (exceptional) drought covered the county at the start of the month, with D3 (extreme) to D4 drought prevailing by month's end.
Drought, Jackson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
A few rainfall events over the month allowed for some minor drought relief. D4 (exceptional) drought covered the county at the start of the month, with D3 (extreme) to D4 drought prevailing by month's end.
Drought, Tillman
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
A few rainfall events over the month allowed for some minor drought relief. D4 (exceptional) drought covered the county at the start of the month, with D3 (extreme) to D4 drought prevailing by month's end.
Drought, Blaine
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
With few rainfall events through the month, D2 (severe) to D3 (extreme) drought prevailed across the county.
Drought, Kingfisher
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
With few rainfall events through the month, D2 (severe) to D3 (extreme) drought prevailed across the county.
Drought, Canadian
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
With few rainfall events through the month, D2 (severe) to D3 (extreme) drought prevailed across the county.
Drought, Caddo
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
D2 (severe) drought prevailed through the month.
Drought, Marshall
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
D2 (severe) drought prevailed through the month.
Drought, Bryan
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Bryan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
D2 (severe) drought prevailed through the month.
Drought, Johnston
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Johnston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
D1 (moderate) to D2 (severe) drought prevailed through the month.
Drought, Murray
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Murray forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
D1 (moderate) to D2 (severe) drought prevailed through the month.
Drought, Pontotoc
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
D1 (moderate) to D2 (severe) drought prevailed through the month.
Drought, Seminole
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Seminole forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Drought conditions worsened through the month, with D2 (severe) to D3 (extreme) becoming more prevalent by month's end.
Drought, Pottawatomie
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Drought conditions worsened through the month, with D2 (severe) to D3 (extreme) becoming more prevalent by month's end.
Drought, Garvin
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Garvin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Drought conditions worsened through the month, with D2 (severe) to D3 (extreme) becoming more prevalent by month's end.
Drought, McClain
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- McClain forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D1 (moderate) drought was present at the beginning of the month, D3 (extreme) drought became more prevalent by month's end.
Drought, Cleveland
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D1 (moderate) drought was present at the beginning of the month, D3 (extreme) drought became more prevalent by month's end.
Drought, Oklahoma
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) drought was present at the beginning of the month, D3 (extreme) drought became more prevalent by month's end.
Drought, Payne
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) drought was present at the beginning of the month, D3 (extreme) drought became more prevalent by month's end.
Drought, Lincoln
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) drought was present at the beginning of the month, D3 (extreme) drought became more prevalent by month's end.
Drought, Stephens
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) drought was present at the beginning of the month, D3 (extreme) drought became more prevalent by month's end.
Drought, Carter
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) drought was present at the beginning of the month, D2 to D3 (extreme) drought became more prevalent by month's end.
Drought, Love
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Love forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) drought was present at the beginning of the month, D2 to D3 (extreme) drought became more prevalent by month's end.
Drought, Comanche
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) to D3(extreme) drought was present at the beginning of the month, D3 to D4 (exceptional) drought became more prevalent by month's end.
Drought, Jefferson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) to D3(extreme) drought was present at the beginning of the month, D3 to D4 (exceptional) drought became more prevalent by month's end.
Drought, Logan
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) to D3(extreme) drought was present at the beginning of the month, D3 drought became more prevalent by month's end.
Drought, Noble
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2 (severe) to D3(extreme) drought was present at the beginning of the month, D3 drought became more prevalent by month's end.
Drought, Garfield
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D3(extreme) drought was present at the beginning of the month, D3 to D4 (exceptional) drought became more prevalent by month's end.
Drought, Grady
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Drought conditions worsened through the month. While D2(severe) drought was present at the beginning of the month, D2 to D3 (extreme) drought became more prevalent by month's end.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, May 1 to 6, 2014$4.3 million · 14 events
- Flooding in Pennsylvania, May 1 to 2, 2014$4.5 million · 7 events
- Drought in Texas, May 1 to 31, 2014$77,000 · 35 events
- Flooding in Arkansas, May 1 to 27, 2014$70,000 · 2 events
- Drought in New Mexico, May 1 to 31, 201440 events
- Wildfire in Texas, May 1 to 9, 2014$50,000 · 1 event
- Drought in Nebraska, May 1 to 31, 201426 events
- Wildfire in California, May 1 to 6, 20143 injured · $6,000 · 1 event
- Drought in Kansas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201420 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521594, 521596, 521598, 521599, 522388, 522389, 522390, 522391, 522392, 522393, 522394, 522395, 522397, 522399, 522400, 522401, 522402, 522403, 522404, 522405, 522406, 522407, 522408, 522409, 522410, 522411, 522412, 522413, 522414, 522415, 522416, 522417, 522418, 522419, 522420, 522421, 522422, 522423, 522424, 522425, and more.